Inderal, Neurontin, and now Topamax. The Inderal worked for a while, but not enough. So my neurologist has started me on a new anti-seizure medication, Topamax, which is making me a little drowsy, giving me a little bit of a "medicine head." Granted, I'm starting with a small dose (25 mg) and increasing that each week until I reach 100 mg. We'll see. It's only been two days, and she said it would take a while for it to work. All I know is that I'm getting tired of fighting my right arm on the up-bow! Anyway, she says that if Topamax doesn't work, she'll consider Botox injections in my arm to paralyze (the nerve? the muscles?) something or other so that the tremor (which has gotten worse) is stopped. I just hope I will be able to play. Just when my teacher has really pushed me to advance, this has really thrown a monkey-wrench into things.
More entries: March 2009
Violinist.com is made possible by...
Discover the best of Violinist.com in these collections of editor Laurie Niles' exclusive interviews.